Alert archive / Nevada / Flood Watches in 2017
Flood Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flood watch at Jan 20, 2017, 12:05 PM PST for Inyo County, California; Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at Jan 22, 2017, 3:06 AM PST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 12:05 PM PST (20:05 UTC)
- In effect from
- Jan 22, 2017, 3:06 AM PST
- Expired
- Jan 23, 2017, 4:00 PM PST
- In force
- 37 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 97 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WGUS65 KVEF 202005 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1205 PM PST FRI JAN 20 2017 AZZ001-NVZ016-211215- /O.NEW.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /O.CON.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- 1205 PM PST FRI JAN 20 2017 /105 PM MST FRI JAN 20 2017/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... ...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN SOUTHERN NEVADA...NORTHEAST CLARK COUNTY. * THROUGH LATE TONIGHT...AND AGAIN SUNDAY EVENING THROUGH MONDAY AFTERNOON. * WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN MOHAVE COUNTY AND NORTHEAST CLARK COUNTY THIS AFTERNOON THROUGH TONIGHT. AN ADDITIONAL PERIOD OF WIDESPREAD RAINFALL IS POSSIBLE AGAIN SUNDAY EVENING INTO MONDAY. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED ROADWAYS. && $$ NVZ015-211215- /O.NEW.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN COUNTY- 1205 PM PST FRI JAN 20 2017 ...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...LINCOLN COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST LINCOLN COUNTY SUNDAY EVENING THROUGH MONDAY AFTERNOON. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE BEAVER DAM WASH AND MEADOW VALLEY WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AZZ002-003-036-CAZ527-NVZ021-211200- /O.CON.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 1205 PM PST FRI JAN 20 2017 /105 PM MST FRI JAN 20 2017/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN SOUTHEAST CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA. * THROUGH LATE TONIGHT * WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF MOHAVE COUNTY...AND AREAS ALONG THE COLORADO RIVER VALLEY THIS AFTERNOON THROUGH TONIGHT. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS... NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE BIG SANDY RIVER...TRUXTON WASH...SACRAMENTO WASH...AND DETRITAL WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED ROADWAYS. && $$
6 follow-up statements
736 WGUS65 KVEF 211120 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 320 AM PST SAT JAN 21 2017 AZZ001-NVZ016-220000- /O.CAN.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- 320 AM PST SAT JAN 21 2017 /420 AM MST SAT JAN 21 2017/ ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN SOUTHERN NEVADA...NORTHEAST CLARK COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AZZ002-003-036-CAZ527-NVZ021-211230- /O.CAN.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 320 AM PST SAT JAN 21 2017 /420 AM MST SAT JAN 21 2017/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THE THREAT OF FLOODING HAS DIMINISHED SIGNIFICANTLY TONIGHT FOR THE COLORADO RIVER VALLEY. $$ NVZ015-220000- /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN COUNTY- 320 AM PST SAT JAN 21 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...LINCOLN COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST LINCOLN COUNTY SUNDAY EVENING THROUGH MONDAY AFTERNOON. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE BEAVER DAM WASH AND MEADOW VALLEY WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WOLCOTT
294 WGUS65 KVEF 212219 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PST SAT JAN 21 2017 AZZ001-NVZ015-016-221200- /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 219 PM PST SAT JAN 21 2017 /319 PM MST SAT JAN 21 2017/ ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
254 WGUS65 KVEF 221106 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 306 AM PST SUN JAN 22 2017 .A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN TO MUCH OF THE AREA THROUGH MONDAY. PROLONGED PERIODS OF MODERATE WILL LEAD TO THE POSSIBILITY OF FLOODING AT TIMES BEGINNING TODAY IN DEATH VALLEY AND SPREADING TO LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE COUNTIES BEGINNING THIS EVENING. CAZ522-230000- /O.EXB.KVEF.FA.A.0003.170122T1106Z-170123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEATH VALLEY NATIONAL PARK- 306 AM PST SUN JAN 22 2017 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST CALIFORNIA... INCLUDING THE FOLLOWING AREA...DEATH VALLEY NATIONAL PARK. * THROUGH LATE TONIGHT * WIDESPREAD RAINFALL IS EXPECTED TODAY AND TONIGHT...POSSIBLY LEADING TO FLOODING ISSUES ACROSS THE AREA. * PROLONGED PERIODS OF RAINFALL...MODERATE TO HEAVY AT TIMES...COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AZZ001-NVZ015-016-230000- /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 306 AM PST SUN JAN 22 2017 /406 AM MST SUN JAN 22 2017/ ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. * FROM THIS EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
403 WGUS65 KVEF 222223 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 223 PM PST SUN JAN 22 2017 .A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN TO MUCH OF THE AREA THROUGH TONIGHT WITH RUNOFF POTENTIALLY CONTINUING THROUGH MONDAY IN DEATH VALLEY NATIONAL PARK...SOUTHEAST LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE COUNTIES. CAZ522-231200- /O.CON.KVEF.FA.A.0003.000000T0000Z-170123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEATH VALLEY NATIONAL PARK- 223 PM PST SUN JAN 22 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREA...DEATH VALLEY NATIONAL PARK. * THROUGH LATE TONIGHT * WIDESPREAD RAINFALL IS EXPECTED TO TAPER OFF TONIGHT...POSSIBLY LEADING TO FLOODING ISSUES ACROSS THE AREA THROUGH MONDAY. * PROLONGED PERIODS OF RAINFALL...MODERATE TO HEAVY AT TIMES... COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS... NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AZZ001-NVZ015-016-231200- /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 223 PM PST SUN JAN 22 2017 /323 PM MST SUN JAN 22 2017/ ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. * FROM 6 PM PST /7 PM MST/ THIS EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS POSSIBLE TONIGHT...TAPERING OFF MONDAY MORNING. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
465 WGUS65 KVEF 231144 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PST MON JAN 23 2017 CAZ522-231245- /O.EXP.KVEF.FA.A.0003.000000T0000Z-170123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEATH VALLEY NATIONAL PARK- 344 AM PST MON JAN 23 2017 ...FLOOD WATCH WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST CALIFORNIA WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THERE COULD STILL BE SOME SHOWERS AROUND TODAY BUT THE THREAT OF HEAVY RAIN HAS SHIFTED EAST OF THE AREA. THE HEAVIER PRECIPITATION IN DEATH VALLEY TODAY WILL BE IN THE FORM OF SNOW...LIMITING THE THREAT OF RUNOFF. $$ AZZ001-NVZ015-016-240000- /O.CON.KVEF.FA.A.0003.000000T0000Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 344 AM PST MON JAN 23 2017 /444 AM MST MON JAN 23 2017/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. * THROUGH THIS AFTERNOON * WIDESPREAD RAINFALL IS POSSIBLE MUCH OF TODAY BEFORE TAPERING OFF THIS EVENING. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
012 WGUS65 KVEF 232335 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PST MON JAN 23 2017 AZZ001-NVZ015-016-240045- /O.EXP.KVEF.FA.A.0003.000000T0000Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 335 PM PST MON JAN 23 2017 /435 PM MST MON JAN 23 2017/ ...FLOOD WATCH WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON. ONLY LIGHT SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THE EVENING. THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flood watch went out at Jan 20, 9:37 AM PST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 20, 9:37 AM PST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 937 AM PST Fri Jan 20 2017 .SYNOPSIS...A potent storm system will impact the region today with widespread rain...gusty winds...and significant mountain snow. Locally heavy rain may cause flooding concerns across parts of Northwest Arizona and the Colorado River Valley. Drier conditions are expected Saturday before another powerful pacific system brings more rain and mountain snow to the region Sunday into Monday. Dry and cool conditions last Tuesday through the end of next week. && .UPDATE...Spotter reports/Webcams verify snow falling as far south as Independence in the Owens Valley. Tricky forecast as I expect warmer air to invade the Owens Valley later today with snow levels rising. However, if warm air does not arrive it could snow much of the day...then taper off this evening. New Products: Decided to issue a Winter Weather Advisory for the Owens Valley due to concerns along Highway 395. In addition, issued a Winter Weather Advisory for the mountains of Death Valley N.P and elevations above 5000 feet in Esmeralda and Central Nye Counties. HRRR and operational models showing heaviest band of precipitation along with the possibility of thunderstorms moving through the following area: San Bernardino County, Southern Nye County/Clark County between 1 pm and 5 pm PST. Colorado River Valley and Northeast Clark County between 3 and 7 pm PST. Mohave County between 4 and Midnight MST. && .SHORT TERM...Today through Saturday. Busy morning preparing for two additional storms headed for the region through Monday. Main changes this morning: * Added a Flood Watch for Mohave County, northeast Clark County, and the Colorado River Valley this afternoon through tonight due to the potential significant rainfall. Those areas received 0.25-0.75 inches of rain last evening so soils are already saturated and additional rainfall is likely to lead to flooding issues. * Added Wind Advisories for San Bernardino, Mohave, and southern/eastern Clark Counties for mid-day today into Saturday. Expect gusts of 35-45 MPH at times. This includes strong winds and possible significant wave activity on Lake Mead and Lake Mohave. * Expanded the timing and area of Winter Storm Warnings and Winter Weather Advisories to include the Sunday-Monday storm system. At this time, it appears that this third system may produce to most significant snow totals of this series. Outside of the above, there was just some fine-tuning of the forecast through the short term period. A California-sized band of precipitation is moving across the west coast at this time, with precipitation already impacting the southern Sierra. Expect this band to move across the region today and tonight bringing widespread rain and mountain snow. Precipitation will taper off from west to east tonight through Sunday. As mentioned above, this system will also be accompanied by gusty winds in many areas along with a chance of embedded thunderstorms (storms are currently noted on radar over the Bay Area). .LONG TERM...Saturday night through Thursday. Still expecting one final storm system to move through on Sunday into Monday, which may end up being the strongest and wettest of the series. Precipitation is expected to begin overspreading the region from west to east by early Sunday morning and become heavier and steadier through the day. Snow levels initially between 4500-5000 feet will gradually rise Sunday evening before crashing back down to 4000-4500 feet Monday morning. With the deep moisture tap and impressive vapor transport mentioned in the previous discussion...there may be localized flooding issues along with flowing washes and standing water in areas susceptible to these issues. Rainfall totals in the deserts will average between a half an inch and 1 inch, with locally higher amounts of 1-2 inches in some locations. In the higher elevations above the snow level, significant snow is expected with snow accumulations of 1-2 feet a good bet Sunday into Monday morning above 7,000 feet. Strong winds may impact exposed areas and ridgelines which will create localized blizzard conditions as well with low visibility with blowing and drifting snow. This new snowfall will be on top of the previous two storms which will have already deposited a deep fresh snow pack. Snow depths in the higher elevations will be two to four feet or more by early next week thanks to this storm series. In areas between 4000 and 6000 feet...a few inches will be possible, especially across northern Lincoln county where significant totals may be observed as well. Prepare for the likelihood of winter travel impacts to regional highways and roadways and plan accordingly. Accumulating snow will be possible on Interstate 15 near Mountain Pass as well early Monday morning. Precipitation will turn more showery Monday and begin to shift east into Northwest Arizona. Heaviest snowfall in the Mohave county mountains is likely Monday as colder air filters in, and snowfall may impact parts of I-40 east of Kingman by late in the day Monday. Cool and drier conditions will settle in Tuesday through Thursday as a broad trough sits over the central Rockies. This will keep temperatures below normal, but generally dry and sunny. Gusty north winds are likely to make another visit to the Colorado River valley Wednesday and Thursday. && .AVIATION...For McCarran...CIGs will be falling through the day with CIGS at or below 5k expected by 18z if not sooner. Rain expected to be on the increase, with the heaviest rain expected during the late afternoon through evening period. CIGs during this time may fall as low as 2k with widespread mountain obscuration also expected. Gusty south winds likely through the day. Improving conditions expected overnight with rain turning more showery and eventually ending by Saturday morning. For the rest of southern Nevada...northwest Arizona...and southeast California...Potent storm system set to impact the region today and tonight with widespread rain and mountain snow...mountain obscurations...and low ceilings. Heaviest rain will move from west to east across the Mojave Desert this afternoon and evening. Embedded thunderstorms can be expected along with pockets of severe turbulence. Improving conditions expected late tonight after 6z as the front pushes east and CIGs and weather improves. Low clouds and patchy fog will remain possible however across areas mainly north of I-15. && .SPOTTER INFORMATION STATEMENT...Significant rain and mountain snow is possible through the weekend. Weather reports of flooding...high winds...and accumulating snow is requested. Any additional weather reports related to rainfall...road conditions...or low visibility is also encouraged. && Update...Pierce Short Term...Wolcott Long Term/Aviation....Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jan 20, 6:09 AM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
609 AM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY SNOW 5 NW MT. CHARLESTON 36.32N 115.70W
01/19/2017 M10.0 INCH CLARK NV MESONET
BRISTLECONE TRAIL SNOTEL (8890 FEET) BETWEEN
8PM THURSDAY AND 1PM FRIDAY.
0100 PM HEAVY SNOW 4 NNW MT. CHARLESTON 36.31N 115.68W
01/19/2017 M12.0 INCH CLARK NV MESONET
LEE CANYON SNOTEL (8626 FEET). BETWEEN 9PM
THURSDAY AND 1 PM FRIDAY.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jan 20, 6:10 AM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY SNOW 1 ESE MT. CHARLESTON 36.25N 115.63W
01/19/2017 M9.0 INCH CLARK NV MESONET
RAINBOW CANYON SNOTEL (7860 FEET). BETWEEN
9PM THURSDAY AND 1PM FRIDAY.
&&
RAWLocal storm report, Jan 20, 10:44 AM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1044 AM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW MT. CHARLESTON 36.26N 115.64W
01/20/2017 M18.0 INCH CLARK NV CO-OP OBSERVER
MT CHARLESTON COOP MEASURED STORM TOTAL 18
INCHES WEDNESDAY MORNING TO FRIDAY MORNING.
&&
CFSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:37 AM PST | Flood Watch | VEF | San Bernardino | 24 hr |
| Jan 20, 3:46 AM PST | Wind Advisory | VEF | San Bernardino | 35 hr |
| Jan 20, 4:35 AM PST | Winter Storm Warning | VEF | Inyo | 3 days |
| Jan 20, 4:35 AM PST | Winter Weather Advisory | VEF | 3 days | |
| Jan 20, 12:30 PM PST | Areal Flood Advisory | VEF | San Bernardino | 4 hr |
| Jan 20, 2:10 PM PST | Areal Flood Advisory | VEF | San Bernardino | 5 hr |
| Jan 19, 7:42 PM PST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flood Watches in Nevada, 2017Flood Watches in California, 2017Flood Watches in Arizona, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.